MAUDE Adverse Event Report: DEPUY MITEK LLC US BARREL TORNADO BURR 4.0MM 5PK; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE

DEPUY MITEK LLC US BARREL TORNADO BURR 4.0MM 5PK; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Model Number 283489
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the sales rep in (b)(6) that during a shoulder repair procedure on an unknown date, it was observed that the barrel tornado burr 4.0mm device stayed blocked when activated.Another like device was used to complete the procedure with a delay of five minutes.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information provided, it was reported that burr stayed blocked by activating.The complaint device is not being returned, therefore unavailable for a physical evaluation, however the customer provided a photo of the product label which contains the product code and the lot number, these numbers were verified, and they are correct.A manufacturing record evaluation was performed for the finished device m2101007 number, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection of the photo, and considering that the device was not tested, this complaint cannot be confirmed.The device is required for testing, the photo provided does not contain enough evidence to determine why the customer experienced the failure, hands on analysis should provide the evidence necessary to provide a root cause.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information provided, it was reported that burr stayed blocked by activating.The complaint device was received for evaluation.Upon reviewing the device, it was observed that the inner shaft was seized as it was not possible to spin in any direction or separate.No anomalies were found on the black connector.A manufacturing record evaluation was performed for the finished device m2101007 number, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection, this complaint can be confirmed.A possible root cause for the reported issue could be attributed to the procedural variables, such handling of the device or product interaction during procedure; higher speeds applied on the handpiece could increase the temperature of the device's shaft, lack of adequate irrigation and excessive side loading can contribute to a seized inner shaft, as per ifu 110849: adequate irrigation to the tip of the blade or burr is required to cool the blade and prevent accumulation of excised material in the surgical site.Excessive side loading may result in blade wear and degradation, as well as clogging and/or seizing.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BARREL TORNADO BURR 4.0MM 5PK
Common Device Name
ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key12219669
Report Number1221934-2021-02279
Device Sequence Number11874040
Product Code HRX
UDI-Device Identifier10886705022052
UDI-Public10886705022052
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K041824
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model Number283489
Device Catalogue Number283489
Device Lot NumberM2101007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2021
Supplement Date Received by Manufacturer09/22/2021
10/04/2021
10/05/2021
Initial Report FDA Received Date07/23/2021
Supplement Report FDA Received Date09/23/2021
10/05/2021
10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1